MAUDE Adverse Event Report: MERIL LIFE SCIENCES PVT. LTD MOZECTM RX PTCA BALLOON DILATATION CATHETER; RAPID EXCHANGE PTCA BALLOON DILATATION CATHETER

MERIL LIFE SCIENCES PVT. LTD MOZECTM RX PTCA BALLOON DILATATION CATHETER; RAPID EXCHANGE PTCA BALLOON DILATATION CATHETER
Model Number MOZ25009
Medical Device Problem Codes Mechanical Problem (1384); Failure to Advance (2524); Patient-Device Incompatibility (2682); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During processing of this complaint, attempts were made to obtain complete event, patient and device information.There was no leak noted during preparation prior to use, which suggests a product quality issue did not contribute to the reported difficulties.Patient anatomy especially lesion morphology such as highly calcified & narrow lesion, vessel tortuosity, thrombus burden can likely contribute to the crossing/withdrawal difficulties.Patient had very tortuous vessels.Aforesaid tortuous vessel might have offered high resistance while maneuvering the catheter system which led to the reported problem.Returned product analysis reveals a kink on the proximal shaft near the luer hub.Such type of kink is associated with excessive force being applied on balloon catheter during use.Review of device history records including raw material inspection, in process & finished product inspection does not reveal any discrepancy relevant to batch under investigation which conform that there is no indication of a product related quality deficiency associated to this batch.It might be possible that highly tortuous vessel offered high resistance during lesion crossing that led to the reported case.However, as clinical situation cannot be duplicated in our analysis lab, the exact root cause of the difficulty could not be determined.
 
Event or Problem Description
Balloon was unable to cross.Patient had very tortuous vessels.Dr.Park started radially and had to switch to groin due to tortuous vessels.He tried to cross with a mozec 2.5x09 balloon.He ended up using a competitor over the wire balloon of same size just to get extra pushability to get across lesion (he never inflated that balloon), then he used a larger sizen mozec3.0x09 balloon and was able to get across lesion and pre-dilate prior to stenting.There was no reported clinically significant delay in the procedure.There was no reported patient injury.

Brand Name
MOZECTM RX PTCA BALLOON DILATATION CATHETER
Common Device Name
RAPID EXCHANGE PTCA BALLOON DILATATION CATHETER
Manufacturer (Section D)
MERIL LIFE SCIENCES PVT. LTD
bilakhia house
muktanand marg
chala, vapi 39619 1
IN  396191
MDR Report Key7064464
Report Number3009613036-2017-00004
Device Sequence Number16339260
Product Code LOX
UDI-Device Identifier18904224907697
UDI-Public18904224907697
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K131169
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2020
Device Model NumberMOZ25009
Device Catalogue NumberMOZ25009
Device Lot NumberUMOA87
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2017
Initial Report FDA Received Date11/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR